MAUDE Adverse Event Report: MEDTRONIC POWERED SURGICAL SOLUTIONS TOOL LEGEND 10 CM 3MM DIAM CRS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC POWERED SURGICAL SOLUTIONS TOOL LEGEND 10 CM 3MM DIAM CRS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number 10BA30DC
Medical Device Problem Codes Material Separation (1562); Dull, Blunt (2407)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the tool returned had part of the diamond coating detached.The missing portion of the coating was not returned.Discoloration was present in the neck area of the tool stem and longitudinal scratches were present on stem and tool head.The likely cause was identified as the findings were consistent with the tool reprocessed with a wire brush or similar object that damaged the substrate and caused the diamond media and substrate loss.Reduction in the substrate resulted in the reduction of adhesion power to secure the diamond media and reduction of tool head diameter.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the doctor noticed that the diameter of the tool tip ball of 10ba30dc become smaller for about 1 mm after cutting the lumbar for about 20 to 30 mins.It was also reported that the diamond and metal from the tool which were considered to have entered into the patient's body were aspirated to the extent that they could be aspirated with both saline and bone fragments.It was also stated that although it was impossible to remove all the things which had entered into the patient's body, no abnormalities was observed when the patient was being monitored after the procedure.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TOOL LEGEND 10 CM 3MM DIAM CRS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC POWERED SURGICAL SOLUTIONS
4620 north beach street
ft. worth TX 76137
MDR Report Key7741147
Report Number1625507-2018-00040
Device Sequence Number2542298
Product Code HBE
UDI-Device Identifier00643169757561
UDI-Public00643169757561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model Number10BA30DC
Device Catalogue Number10BA30DC
Device Lot NumberH5409852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;